International Journal of Mathematics and Mathematical Sciences
Volume 27 (2001), Issue 9, Pages 547-553

On the extrema of integrable functions

Slawomir Dorosiewicz

Warsaw School of Economics, Warsaw, Poland

Received 16 June 2000

Copyright © 2001 Slawomir Dorosiewicz. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


This paper contains the definition of the extremum of integrable functions (e.g., the mode of density function). It seems to be a generalization of well-known standard definition and can be applied in estimation theory to extend the maximum likelihood method.